ADVERTISEMENT

Q. Are my symptoms the side effects of asthma medicines?

Answered by
Dr. Parth R Goswami
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 16, 2017 and last reviewed on: Sep 14, 2021

Hi doctor,

I am a 29 years old female, who weighs 63 kg and I am 5.4 feet tall. Since a year, I have been suffering from very strange symptoms like dark yellow urine (very deep yellow and sometimes turbid and cloudy in appearance), yellowish eyes, very sour taste in the mouth throughout the day, increased heartbeat, and sudden sweating. Before a year, I was having asthma and breathing difficulties for nearly five years, for which I had been taking Asthalin inhaler and sometimes nasal spray. I was passing dark yellow urine throughout the day, in spite of drinking large amounts of water. I visited a general medicine doctor, and she checked my heartbeat and blood pressure, and it was 145/94 mmHg. So, she put me on BP medication, and also prescribed antacid Nexpro for some days. I took antacid and found temporary relief for ten days. After that, she told me to do all body tests. Kidney scan, ECG, x-ray, blood tests, etc., all reports were relatively normal. So, she told to continue my medicine for BP. She said my symptoms could be the side effect of my asthma medication, and she asked me to stop the nasal spray and asthma medicine. So, I stopped the drugs five months back itself.

Three months back, the problem of dark urine continued, and I did not visit any doctor, thinking that the problem will slowly go away. The doctor had told me not to worry. However, I am waiting now since three months, and I still suffer the same symptoms. The symptoms are less now, but they are not completely gone. I visited a cardiologist, and he said that it is a metabolic or blood disorder. Most probably hemoglobinuria or hemolytic anemia and told me to meet some other doctor. I went to a diabetologist, he asked me to do liver function test, so I did it. Now the doctor is out of town so I cannot visit him. I do not know which doctor to visit and I am very confused, and my symptoms are not going away. My BP now stays at 130/85 mmHg after taking the BP medication. Could you please advice on what I need to do? I have attached all the test reports that I have done so far.

#

Hi,

Welcome to icliniq.com.

I have carefully gone through your reports (attachment removed to protect patient identity), your case seems to be complicated.

  • In the case of yellow urine and yellow sclera with weakness, first, we should rule out hemolytic anemia and jaundice. Jaundice can be from hepatitis, cirrhosis, etc. But, your serum bilirubin level is normal, so you don not have jaundice.
  • And for hemolytic anemia, serum LDH (lactate dehydrogenase), reticulocyte count, and peripheral smear examination have to be done. If needed hemoglobin electrophoresis can also be done.
  • As your urine is showing protein and globulin increase, kidney disease should be ruled out. Hypertension-induced renal nephropathy might be the reason.
  • In the case of high globulin, plasma cell dyscrasia should also be ruled out. For that investigate with urine or serum protein electrophoresis and urine for Bence Jones protein can be done.
  • Macroglobulinemia and autoimmune problems sometimes lead to high globulin, so panel testing for autoimmune diseases can be done if needed.
  • Your physical examination should be done to palpate liver, spleen, and lymph nodes. If necessary, CT scan and other higher investigations can be planned.
  • Sour taste in mouth is from acid reflux or stress-induced gastritis, for which antacid can be taken.
  • If a kidney disease is suspected strongly, then a renal biopsy can be planned.

Hope my answer will help you.

For further queries consult a family physician online --> https://www.icliniq.com/ask-a-doctor-online/family-physician

Hello doctor,

Thank you for the quick reply. I will do all the tests that you suggested.

#

Hi,

Welcome back to icliniq.com.

As you have no further question, hope you got my suggestions.

  • For asthma, check your peak flow using a peak flow meter regularly.
  • Palpitation could be from hypertension also. And in young hypertension patient with proteinuria, it is better to use ACE (angiotensin-converting enzyme) inhibitor drugs like Enalapril, or ARB (angiotensin II receptor blockers) drugs like Telmisartan rather than calcium channel blockers.

For more information consult a family physician online --> https://www.icliniq.com/ask-a-doctor-online/family-physician

Hello doctor,

Thank you for your suggestions.

#

Hi,

Welcome back to icliniq.com.

You are welcome, if you have any queries, feel free to ask me.

For further queries consult a family physician online --> https://www.icliniq.com/ask-a-doctor-online/family-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Can hepatitis C be transferred if the blood is in a dried state?

However, you may get yourself tested in order to clear the doubt and negative test will confirm the things ... I do not think you need to worry about it, but if the blood was present in the house then it is better to get test...   Read full

Hypertension - How Aware Are You?

.. your knowledge and teaches you hypertension facts .. ...   Read full

Does hepatitis virus stay dormant in the body after infection or get cleared?

Do you have any symptoms of active hepatitis, like jaundice, or painful liver ... Hello doctor,I have been given hepatitis B blood test that showed the HBsAg negative and the hepatitis B core ant...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Nipah Virus: Stay Safe from This Deadly Disease
The recent speculation about the spread of the Nipah virus in a Southern State in India has surely brought jittery feeli...  Read more»
What to Do When Someone Turns COVID-Positive At Home?
COVID-19 pandemic has affected so many people, and many of them are advised for home care. This article explains the pre...  Read more»
Guidelines for Management of COVID-19 In Children
Amidst the concerns that children will be the target in the third wave of COVID-19, they have come up with certain guide...  Read more»

Ask your health query to a doctor online?

Ask a Family Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.